Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 61, NWS Charleston, SC

December 17, 2012

NWS Charleston, SC issued this small craft advisory at Dec 17, 2012, 3:37 AM EST. It took effect at Dec 17, 2012, 10:43 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 3:37 AM EST (08:37 UTC)
In effect from
Dec 17, 2012, 10:43 AM EST
Expired
Dec 18, 2012, 7:00 PM EST
In force
32 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WHUS72 KCHS 170837
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EST MON DEC 17 2012


AMZ374-171645-
/O.NEW.KCHS.SC.Y.0061.121217T1800Z-121218T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
337 AM EST MON DEC 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
233 
WHUS72 KCHS 171543
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 AM EST MON DEC 17 2012

AMZ374-172345-
/O.EXT.KCHS.SC.Y.0061.121217T1543Z-121218T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1043 AM EST MON DEC 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
034 
WHUS72 KCHS 172105
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EST MON DEC 17 2012

AMZ374-180515-
/O.CON.KCHS.SC.Y.0061.000000T0000Z-121218T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
405 PM EST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
190 
WHUS72 KCHS 172246
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EST MON DEC 17 2012

AMZ374-180645-
/O.CON.KCHS.SC.Y.0061.000000T0000Z-121218T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
546 PM EST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
152 
WHUS72 KCHS 180247
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
947 PM EST MON DEC 17 2012

AMZ350-181100-
/O.EXB.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
947 PM EST MON DEC 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-181100-
/O.EXT.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
947 PM EST MON DEC 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
436 
WHUS72 KCHS 180915
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EST TUE DEC 18 2012

AMZ330-181715-
/O.EXB.KCHS.SC.Y.0061.121218T1500Z-121219T0000Z/
CHARLESTON HARBOR-
415 AM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-374-181715-
/O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
415 AM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
741 
WHUS72 KCHS 181533
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1033 AM EST TUE DEC 18 2012

AMZ350-374-182345-
/O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1033 AM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-182345-
/O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
CHARLESTON HARBOR-
1033 AM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
888 
WHUS72 KCHS 181959
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EST TUE DEC 18 2012

AMZ350-374-190000-
/O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
259 PM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-190000-
/O.CON.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
CHARLESTON HARBOR-
259 PM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
925 
WHUS72 KCHS 182338
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EST TUE DEC 18 2012

AMZ350-374-190045-
/O.EXP.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
638 PM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. 

$$

AMZ330-190045-
/O.EXP.KCHS.SC.Y.0061.000000T0000Z-121219T0000Z/
CHARLESTON HARBOR-
638 PM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 1:20 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Dec 17, 1:20 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
120 AM EST MON DEC 17 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT INTO EARLY
TUESDAY WITH HIGH PRESSURE RETURNING THROUGH WEDNESDAY. A STRONGER
COLD FRONT WILL THEN PUSH THROUGH THURSDAY BRINGING MUCH COOLER
WEATHER THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HAVE MADE ONLY MINOR TWEAKS TO CURRENT FORECAST. FOG POTENTIAL
STILL APPEARS TO BE LOW...AND HAVE EVEN REMOVED MENTIONED FROM THE
FORECAST GIVEN LATEST TRENDS/OBS AROUND THE AREA. TEMPS WILL BE
VERY MILD TONIGHT...LIKELY NOT GOING LOWER THAN UPPER 50S TO LOWER
60S MOST AREAS. LATEST RADAR LOOP SHOWS VERY LIGHT RAIN MOVING
EASTWARD TOWARD THE AREA. MODELS CONTINUE TO INDICATE A WEAKENING
OF THIS PRECIP AREA AS IT MOVES EASTWARD THIS MORNING. NOT SEEING
MUCH THUNDER POTENTIAL THROUGH THE MORNING...AND HAVE KEPT SHOWERS
AS THE DOMINANT PRECIP TYPE. KEPT INCREASING POP TREND INTO THE
CHANCE CATEGORY THIS MORNING...MAINLY INLAND/NW PORTIONS OF THE
AREA. EXTREME SOUTHEAST AREA...INCLUDING SAV...MAY SEE LITTLE/NO
PRECIP THROUGH SUNRISE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
EXPECT AN UNSETTLED START TO THE PERIOD WITH IMPROVING CONDITIONS BY
WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA MONDAY BEFORE PUSHING
OFFSHORE MONDAY NIGHT INTO EARLY TUESDAY. THE MAIN CONCERN MONDAY
WILL BE THE POTENTIAL FOR STRONG TO SEVERE STORMS AS DEEP LAYER
SHEAR IS FORECAST TO BE 60 KT PLUS BUT ONCE AGAIN THE BIG QUESTION
REVOLVES AROUND THE AMOUNT OF INSTABILITY...ESPECIALLY AT THE
SURFACE. THERE SHOULD BE PLENTY OF CLOUD COVER IN PLACE WITH RAIN
POSSIBLY ONGOING TO START THE DAY...AT LEAST ACROSS NORTHERN AND
WESTERN PORTIONS OF THE FORECAST AREA. HOWEVER...THE STRONG
LOW-LEVEL JET MAY HELP COMPENSATE SOMEWHAT BY BRINGING HIGHER
DEWPOINT AIR INTO THE AREA. THE STORM PREDICTION CENTER CONTINUES TO
THINK THERE IS A SMALL RISK FOR SEVERE WEATHER SO CONDITIONS WILL
NEED TO BE MONITORED CLOSELY FOR THIS POTENTIAL. WILL CONTINUE TO
MENTION THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK.
OTHERWISE...RAIN CHANCES WILL BE HIGHEST MONDAY...ESPECIALLY INLAND
AREAS...BEFORE DIMINISHING FROM WEST TO EAST MONDAY NIGHT AS THE
FRONT PUSHES OFFSHORE. DEEPER HIGH PRESSURE WILL THEN MOVE OVER THE
AREA INTO WEDNESDAY MAKING FOR QUIETER WEATHER...ALBEIT
COOLER...ESPECIALLY OVERNIGHT LOWS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE PERIOD WILL BEGIN DRY WITH SFC HIGH PRESSURE AND A MID LVL RIDGE
POSITIONED OVER THE SOUTHEASTERN UNITED STATES. TEMPS WILL GRADUALLY
MODIFY INTO THE UPPER 60S/LOWER 70S ON THURSDAY ALONG AND AHEAD OF A
DEEP TROUGH OF LOW PRESSURE SWINGING THROUGH THE CENTRAL UNITED
STATES. THE BEST CHANCES OF PRECIP WILL OCCUR WITH A STRONG COLD
FRONT ASSOCIATED WITH THE TROUGH AS IT SWEEPS THROUGH THE FORECAST
AREA SOMETIME THURSDAY AFTERNOON THROUGH EARLY FRIDAY. COLD AND DRY
HIGH PRESSURE WILL THEN FOLLOW THE FRONT...RESULTING IN TEMPS 10-15
DEGREES COOLER THAN PREVIOUS DAYS. EXPECT OVERALL TEMPS TO BE IN THE
MID/UPPER 50S THROUGH EARLY WEEKEND. OVERNIGHT TEMPS WILL LIKELY
REACH THE LOW 30S AWAY FROM COAST FRIDAY NIGHT...WITH SOME
MODIFICATION SATURDAY NIGHT.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LATEST OBSERVATIONS AND GUIDANCE INDICATING A LESS PESSIMISTIC
FORECAST AS FAR AS CIGS AND FOG POTENTIAL FOR EARLY THIS MORNING.
GIVEN SW LOW LEVEL WINDS OF 5-10 KTS EXPECTED TO PERSIST THROUGH
THIS MORNING...FOG POTENTIAL IS MUCH LOWER THAN PAST FEW MORNINGS.
GIVEN CURRENT CLOSE T/TD SPREADS...HAVE STILL INDICATED SOME MVFR
VSBYS IN LIGHT BR AFTER 09Z...BUT CONFIDENCE NOT VERY HIGH THAT
THIS WILL OCCUR. ALSO...CONFIDENCE THAT CIGS WILL DROP INTO THE
MVFR CATEGORY IS LOW FOR LATER THIS MORNING. HAVE MAINTAINED
PREVIOUS TREND OF SHOWING SOME BKN MVFR CIGS AROUND 09Z...BUT WILL
CONTINUE MONITORING LATEST TRENDS. MAY BE ABLE TO KEEP GENERALLY
VFR CONDITIONS THROUGH THE MORNING.

LOOKS LIKE BEST CHANCE FOR PRECIP WILL BE AT KCHS LATER THIS
MORNING THROUGH THIS AFTERNOON. CHANCE FOR ELEVATED THUNDERSTORMS
WILL HOLD OFF UNTIL THIS AFTERNOON. LOWER CHANCES FOR PRECIP AND
THUNDERSTORMS FOR KSAV TODAY.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS ARE EXPECTED
MONDAY NIGHT AS A COLD FRONT APPROACHES AND PUSHES THROUGH. VFR
CIGS/VSBYS ARE THEN EXPECTED TO RETURN BY TUESDAY AFTERNOON AND
PERSIST THROUGH WEDNESDAY NIGHT BEFORE CONDITIONS GO DOWNHILL
AGAIN THURSDAY AS A STRONGER COLD FRONT APPROACHES. BREEZY/GUSTY
CONDITIONS POSSIBLE MONDAY NIGHT INTO TUESDAY AND EVEN MORE SO
THURSDAY.

&&

.MARINE...
THE COASTAL WATERS WILL LIE UNDER THE EXTREME WESTERN FRINGE OF
THE ATLANTIC RIDGE TONIGHT...AS A QUASI-WARM FRONT FOUND OVER THE
CENTRAL SAVANNAH RIVER VALLEY LIFTS NE OVERNIGHT. THIS SYNOPTIC
SITUATION WILL ALLOW FOR SOUTH AND SW AND A SUBTLE INCREASE IN
SPEEDS WITH TIME. EVEN THOUGH THERE IS A GOOD 15-20 KT OF
GEOSTROPHIC WINDS...MUCH OF THAT WILL BE TEMPERED BY THE WARM
ADVECTION. THUS WE LOOK FOR MOST WINDS NO HIGHER THAN 10 OR 15 KT
THROUGH THE REST OF TONIGHT. WE/LL START OFF WITH MUCH OF THE
WAVE ENERGY IN THE FORM OF SWELLS EVERY 9-10 SECONDS...BUT THIS
WILL TRANSITION OVER TO A MIX OF SHORTER PERIOD WIND DRIVEN WAVES
AND SWELLS OVERNIGHT AS WIND SPEEDS CLIMB. SIGNIFICANT WAVE HEIGHT
WILL BE NO MORE THAN 3-5 FT...HIGHER AS ONE NAVIGATES FURTHER OFF
THE COAST. IN REGARDS TO THE SEA FOG POTENTIAL...CONDITIONS ARE
QUITE DIFFERENT THAN LAST NIGHT AND ARE STILL NOT FAVORABLE FOR
ITS FORMATION. ALTHOUGH THERE WILL BE A CONDUCIVE SOUTH AND SW
FETCH DEVELOPING...THE RESIDENCE TIME MAY NOT BE LONG ENOUGH. PLUS
THERE ARE CURRENTLY NO INDICATIONS OF ANY SEA FOG. WINDS OFF THE
SURFACE WILL LIKELY BE TOO STRONG AS NOTED BY THE GEOSTROPHIC WIND
FLOW AND FINALLY...THERE IS LITTLE CHANCE OF ANY STRATUS BUILDING
DOWN LIKE LAST NIGHT. THUS WE HAVE NO MORE THAN PATCHY FOG
FORMING...AND EVEN THIS MIGHT BE OVERDONE.

A COLD FRONT WILL BE APPROACHING FROM THE WEST MONDAY BEFORE
PUSHING OFFSHORE MONDAY NIGHT INTO EARLY TUESDAY. AN INCREASING
PRESSURE GRADIENT AND LOW-LEVEL JET WILL LEAD TO DETERIORATING
CONDITIONS OVER THE LOCAL COASTAL WATERS BUT IT APPEARS AS THOUGH
CONDITIONS WILL REMAIN BELOW ADVISORY LEVELS THROUGH THE
AFTERNOON...ALTHOUGH IT COULD COME CLOSE IN CHARLESTON HARBOR
WHERE IT COULD GET QUITE GUSTY ALONG THE LAND/SEA INTERFACE. THERE
COULD ALSO BE SOME SEA FOG NEAR THE COAST IN THE MORNING.
OTHERWISE...ADVISORY CONDITIONS ARE MORE LIKELY MONDAY
NIGHT...MAINLY ACROSS THE CHARLESTON COUNTY COASTAL WATERS AND
WATERS BEYOND 20 NM. SLOWLY IMPROVING CONDITIONS EXPECTED TUESDAY
AND ESPECIALLY WEDNESDAY/WEDNESDAY NIGHT AS HIGH PRESSURE MOVES
OVER THE AREA. CONDITIONS WILL THEN QUICKLY GO DOWNHILL THURSDAY
AS A STRONGER COLD FRONT APPROACHES AND MOVES THROUGH THURSDAY
NIGHT. SMALL CRAFT ADVISORIES ARE EXPECTED WITH GALES POSSIBLE
INTO FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...DPB
AVIATION...RFM
MARINE...
Hazardous weather outlook, Dec 16, 7:18 PM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EST SUN DEC 16 2012

AMZ330-350-352-354-180030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
718 PM EST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEA FOG...CONDITIONS ARE SOMEWHAT FAVORABLE FOR PATCHY SEA FOG TO
DEVELOP LATE THIS EVENING AND OVERNIGHT WITHIN ABOUT 10 NM OF THE
SOUTH CAROLINA AND GEORGIA COAST. THIS INCLUDES THE CHARLESTON
HARBOR AND OTHER HARBORS AND BAYS. IF FOG DOES DEVELOP AND BECOMES
DENSE ENOUGH A DENSE FOG ADVISORY MAY EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE WEATHER...DEEP MOISTURE AND WARMER AIR WILL BUILD AHEAD OF A
COLD FRONT ADVANCING TOWARD THE REGION ON MONDAY. STRONG WIND
FIELDS WILL ACCOMPANY THE FRONT AND MAY PRODUCE A FEW STRONG AND
POSSIBLY SEVERE THUNDERSTORMS AS THE FRONT SHIFTS THOUGH THE AREA
MONDAY AFTERNOON INTO EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-051-
180030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-COASTAL JASPER-
718 PM EST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE WEATHER...DEEP MOISTURE AND WARMER AIR WILL BUILD AHEAD OF A
COLD FRONT ADVANCING TOWARD THE REGION ON MONDAY. STRONG WIND
FIELDS WILL ACCOMPANY THE FRONT AND MAY PRODUCE A FEW STRONG AND
POSSIBLY SEVERE THUNDERSTORMS AS THE FRONT SHIFTS THOUGH THE AREA
MONDAY AFTERNOON INTO EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>050-052-180030-
BEAUFORT-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
718 PM EST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

FOG...SEA FOG MAY DEVELOP THIS LATE EVENING OR OVERNIGHT OVER THE
COASTAL WATERS. IF FOG DEVELOPS...IT WILL LIKELY AFFECT PORTIONS
OF THE SOUTH CAROLINA COAST...GENERALLY WITHIN A COUPLE MILES OF
THE BEACHES. IF THE FOG BECOMES WIDESPREAD AND DENSE ENOUGH A
DENSE FOG ADVISORY MAY EVENTUALLY BE ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE WEATHER...DEEP MOISTURE AND WARMER AIR WILL BUILD AHEAD OF A
COLD FRONT ADVANCING TOWARD THE REGION ON MONDAY. STRONG WIND
FIELDS WILL ACCOMPANY THE FRONT AND MAY PRODUCE A FEW STRONG AND
POSSIBLY SEVERE THUNDERSTORMS AS THE FRONT SHIFTS THOUGH THE AREA
MONDAY AFTERNOON INTO EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 2:46 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham44 min
Dec 17, 3:09 PM ESTSpecial Weather StatementCHSLong36 min
Dec 17, 3:20 PM ESTSpecial Weather StatementCHSLong25 min
Dec 17, 3:31 PM ESTSpecial Weather StatementCHSBryan, Chatham29 min
Dec 17, 3:41 PM ESTSpecial Weather StatementCHSLiberty, McIntosh49 min
Dec 17, 3:47 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham34 min
Dec 17, 4:01 PM ESTSpecial Marine WarningCHS119 min
Dec 17, 4:19 PM ESTSpecial Marine WarningCHS116 min
Dec 17, 3:57 PM ESTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper63 min
Dec 17, 4:42 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston52 min

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.